U.S. doctors online nowAsk doctors free
A member asked:

25 white male that currently has patches on his face of a lighter skin tone. its as if someone took an eraser to my face. what could this be?

2 doctor answers3 doctors weighed in
Dr. Harris Cohen
Family Medicine 21 years experience
Light areas: Changes in skin tone (hypopigmentation, in this case) may be caused by vitiligo -- i recommend a visit to your doctor, who may send you to a dermatologist.
Dr. Tara Passow
Dermatology 40 years experience
Pityriasis alba: Sounds like the pale areas people can get as a result of dry skin and inflammation. Pigment cells temporarily go away, resulting in pale patches. Things that help--1) gentle, unscented cleanser. 2) good moisturizer, like cetaphil & others. 3) gentle cortisone, like Hydrocortisone cream, or preferably ointment, to resolve any residual inflammation. Color returns gradually. Vitiligo possible also.
Dr. Jeffrey Juchau
Family Medicine 33 years experience
May want to see a Dermatologist.
Dec 16, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 16, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.